Glucocorticoids (GCs) represent the most effective treatment for autoimmune and allergic diseases, even if collateral effects are not rare, especially endocrine and immunosuppressive manifestations. Moreover, these drugs can develop adverse immunological reactions of I, III or IV type. Though immediate adverse reactions caused by systemic therapy with GCs are not very frequent, the possible beginning of anaphylactic and pseudo-anaphylactic manifestations in patients undergoing therapy with these drugs has to be considered. It has been observed that immediate adverse reactions usually are happened in asthmatic patients and in patients obliged to assume GCs again and again because of their pathology (e.g, kidney transplant). Other risk factors resulted to be female sex and hypersensibility to acetylsalicylic acid (ASA). Both in the cases of pseudo-allergic and allergic reactions, the pharmacological principle is hardly the responsible agent for the reaction; instead the excipients in drugs are often implicated (succinate salt, sulphites and carboxy-methyl-cellulose). It is possible that the IgE-response is highly specific for a fixed GC molecule as well depending on the way of administration and its salification. Moreover, it has been hypothesized that in patients with a first type allergic reaction to GCs there is a fourth type, sensitization to GCs, which is not usually diagnosed and even comes before IgE sensitization. Third type hypersensibility reactions may occur, too. Since GCs are large-scale drugs, also in emergency medicine and reanimation, allergic sensitization towards them, although infrequent, gives many interventionist problems. In the light of this feature, it seems of crucial importance to verify the tolerance toward other GC molecules. And in particular, it has been noted that patients presenting immediate reactions to hydrocortisone (HC) and methylprednisolone (MP) could tolerate prednisone and prednisolone per os and second-generation GCs, such as desamathazone and betamethazone. Nevertheless, second-generation GCs must not be considered safe; in fact, the beginning of allergic manifestations has been pointed out even towards them.
Scheda prodotto non validato
Attenzione! I dati visualizzati non sono stati sottoposti a validazione da parte dell'ateneo
|Titolo:||Allergic and psudoallergic reactions induced by glucocorticoids: a review|
|Data di pubblicazione:||2003|
|Citazione:||Allergic and psudoallergic reactions induced by glucocorticoids: a review / Ventura, Maria Teresa; Muratore, L; Calogiuri, Gf; Dagnello, M; Buquicchio, R; Nicoletti, A; Altamura, Maria; Sabba', Carlo; Tursi, A.. - In: CURRENT PHARMACEUTICAL DESIGN. - ISSN 1381-6128. - 9:24(2003), pp. 1956-1964.|
|Appare nelle tipologie:||1.1 Articolo in rivista|